Alert archive / California / Frost Advisories in 2010

Frost Advisory 5, NWS Eureka, CA

April 1, 2010

NWS Eureka, CA issued this frost advisory at Apr 1, 2010, 2:10 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2010, 2:10 AM PDT (09:10 UTC)
Expired
Apr 1, 2010, 8:25 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WWUS76 KEKA 010910
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
210 AM PDT THU APR 1 2010


CAZ001-003-011600-
/O.NEW.KEKA.FR.Y.0005.100401T0910Z-100401T1600Z/
REDWOOD COAST-NORTH COAST INTERIOR-
210 AM PDT THU APR 1 2010

...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* MOSTLY CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO
  DROP INTO THE MID 30S ALONG THE COAST...AND LOWER 30S IN
  INTERIOR AREAS. TEMPERATURES WILL REBOUND QUICKLY AFTER SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
924 
WWUS76 KEKA 011525
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
825 AM PDT THU APR 1 2010

CAZ001-003-011630-
/O.CAN.KEKA.FR.Y.0005.000000T0000Z-100401T1600Z/
REDWOOD COAST-NORTH COAST INTERIOR-
825 AM PDT THU APR 1 2010

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 31, 2:51 PM PDT, 11 hours 19 minutes earlier.

Area forecast discussion, Mar 31, 2:51 PM PDT, 11 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
251 PM PDT WED MAR 31 2010

.SYNOPSIS...LOW PRESSURE THAT HAS BEEN RESPONSIBLE FOR THE COOL
AND SHOWERY REGIME WILL MOVE EAST OVERNIGHT ALLOWING HIGH PRESSURE
TO TAKE HOLD ON THURSDAY. ANOTHER FRONT WILL BRING MORE PRECIPITATION
TO THE AREA ON FRIDAY.

&&

.DISCUSSION...A VIGOROUS SHORTWAVE CURRENTLY NEAR 39N 127W WILL
CONTINUE SE TOWARD SF BAY INTO THE EVENING HOURS SPREADING PRECIP
JUST NORTH OF CAPE MENDOCINO. SPOTTY SHOWERS ASSOCIATED WITH THE MAIN
UPPER TROUGH WILL CONTINUE FARTHER NORTH AS THE COLD POOL PASSES
BY. DAYTIME HEATING MAY LEAD TO ISOLATED TSTMS UNDERNEATH THIS
WAVE AS IT PUSHES ASHORE. THE CURRENT WINTER WEATHER ADVISORY FOR
MENDOCINO COUNTY ABOVE 2000 FT IS SET TO EXPIRE AT 4 PM.
ADDITIONAL ACCUMULATIONS DO NOT DICTATE THAT WE EXTEND THE
ADVISORY...SO WE WILL LET IT EXPIRE AT 4 PM AND MENTION UP TO AN
ADDITIONAL COUPLE OF INCHES DURING THE EVENING HOURS.

PLENTY OF OPEN CELL CU OVER THE EPAC SHOULD DISSIPATE AFTER SUNSET
LEADING TO CLEARING SKIES FROM NORTH TO SOUTH. WITH SUCH A COLD
AIRMASS IN PLACE AND DEWPOINTS IN THE LOW/MID 30S...PATCHY FROST
IS ALMOST A CERTAINTY. WE ARE TOYING WITH THE IDEA OF A FROST
ADVISORY...WITH THE ONLY CAVEAT BEING THE AMOUNT OF CLEARING. AS
OF THIS WRITING...AN ADVISORY WILL NOT BE ISSUED AND WILL LET THE
NEXT SHIFT MONITOR TRENDS. PATCHY FOG IS ALSO POSSIBLE LATE
TONIGHT AS THE WINDS IN THE MOIST BOUNDARY LAYER DECOUPLE.

WEAK HIGH PRESSURE SETTLES IN ON THURSDAY RESULTING IN AT LEAST
SOME SUNSHINE. HIGH CLOUDS QUICKLY RETURN LATE IN THE DAY IN
ADVANCE OF THE NEXT FAST APPROACHING COLD FRONT. MODELS HAVE SPED
UP THE TIMING OF THE ONSET OF PRECIP ALONG THE NORTH COAST. RAIN
LOOKS LIKE IT WILL DEVELOP AFTER MIDNIGHT THURSDAY AND SPREAD
SOUTH FRI MORNING. QPF NUMBERS WITH THIS FRONT LOOK TO RANGE FROM
0.5-1 INCH...COMING TO AN END BY FRIDAY EVENING. FREE AIR SNOW
LEVELS WILL RISE TO 4000 FT AS WARM ADVECTION KICKS IN AHEAD OF
THE FRONT. SHELTERED VALLEYS AND STEEP CANYONS WILL MISS OUT OF
THE SOUTH WINDS IN ADVANCE OF THE FRONT WHERE COLD AIR MAY REMAIN
TRAPPED AS THE PRECIP BEGINS. THIS WILL HAVE TO BE MONITORED
CLOSELY AS ACCUMULATIONS ARE LIKELY...BUT JUST HOW LOW IS VERY
MUCH STILL IN QUESTION.

ANOTHER FRONT IS POISED TO MOVE THROUGH LATE SAT/SUN AS ANOTHER
BROAD COLD TROUGH MOVES THROUGH. MODELS ARE HINTING AT RIDGING
TAKING HOLD OVER THE WEST COAST BY THE MIDDLE OF NEXT WEEK FOR
DRIER AND WARMER WX...BUT TIMING AND PLACEMENT ARE STILL
QUESTIONABLE AT BEST. JCA

&&

.MARINE...AN AREA OF LOW PRESSURE DROPPING TO THE SE TODAY HAS
MAINTAINED GENERALLY SE FLOW OVER THE WATERS. WINDS ARE BEGINNING
TO COME AROUND TO THE NW AND N THIS EVENING AND WILL CONTINUE TO DO
SO TONIGHT AS THE LOW MARCHES TOWARD THE BAY AREA. AS HIGH PRES
BEGINS TO BUILD BEHIND THIS FEATURE...THE PRESSURE GRADIENT WILL
TIGHTEN A BIT CAUSING INCREASING WINDS INTO THU. THU INTO FRI WILL
BE GENERALLY FAIR WITH WINDS INCREASING AGAIN BY FRI AFTERNOON AS
THE NEXT FRONT APPROACHES. MODELS HAVE BEEN IN GOOD AGREEMENT WITH
THE FRI FRONT...BUT DIFFER SLIGHTLY ON THE INTENSITY. WINDS WILL
LIKELY BE NEAR GALE WITH A FEW GUSTS REACHING GALE. THERE REMAINS
THE CHANCE THAT THERE COULD BE A GALE WARNING HOISTED THU NIGHT FOR
FRI...BUT WILL NEED TO BE MONITORED CLOSELY. THE WAVE MODEL
CONTINUES TO OVER DO THE HEIGHTS OF THE SWELL AND SEAS THIS SPRING.
AS A RESULT...BROUGHT THE SEAS DOWN FASTER INTO FRI AND CONTINUED TO
KEEP THE SEAS LOWER THAN MODEL GUIDANCE FOR THE WEEKEND. AS THE
WEEKEND SWELL SUBSIDE...DECIDED TO BRING THE SEAS DOWN FASTER AS
WELL. THE MODEL WINDS ARE ALSO ALL OVER THE PLACE BEYOND THE
WEEKEND...SO CONFIDENCE IN THE FORECASTED WINDS AND SEAS FROM SUN ON
IS LOW. FROM FRI TO SUN...CONFIDENCE IS MODERATE. AND FROM NOW TO
FRI...CONFIDENCE IS MODERATE TO HIGH. THIS CONTINUES TO BE A VERY
DYNAMIC PATTERN DURING THIS TRANSITION SEASON MAKING FOR
CHALLENGING FORECASTS. PLEASE CONTINUE TO MONITOR UPCOMING FORECAST
FOR ANY SIGNIFICANT CHANGES. BFG

&&

.AVIATION...VFR HAS PREVAILED THE MAJORITY OF THE DAY AND WILL
GENERALLY CONTINUE THIS EVENING AND INTO THE NIGHT NORTH OF THE
CAPE. THE LOW OFFSHORE HAS BROUGHT RAIN TO THE UKI REGION AND COULD
CAUSE LOWER CEILINGS TO CAUSE MVFR. ONCE THE LOW EXIT TO THE SE THE
WATER ON THE GROUND IN CONJUNCTION WITH SOME CLEARING...THERE IS THE
CHANCE OF SOME LOCALIZED FOG OVERNIGHT. THIS WILL NOT BE WIDESPREAD
AND IS NOT EXPECTED TO BE DENSE...BUT IS POSSIBLE. OVERALL EXPECT
VFR TO MVFR INTO THU.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 4 PM PDT THIS AFTERNOON ABOVE 2000 FT
CAZ076.

SMALL CRAFT ADVISORY UNTIL SUNDAY PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 31, 4:07 PM PDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
407 PM PDT WED MAR 31 2010

CAZ001-004-011400-
REDWOOD COAST-UPPER TRINITY RIVER-
407 PM PDT WED MAR 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-003-076-011400-
MENDOCINO COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR-
407 PM PDT WED MAR 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

PERIODS OF SNOW WILL FALL DURING THE EVENING HOURS AT ELEVATIONS
OF 2000 FEET AND ABOVE...LIKELY RESULTING IN AN ADDITIONAL 1 OR 2
INCHES OF SNOW ACCUMULATION. SNOW WILL TAPER OFF AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 4:40 AM PDTSmall Craft AdvisoryEKA43 hr
Apr 1, 2:23 PM PDTGale WarningEKA24 hr
Apr 1, 2:23 PM PDTHazardous Seas WarningEKA24 hr
Apr 1, 3:11 PM PDTWind AdvisoryEKA20 hr
Apr 1, 3:12 PM PDTWinter Weather AdvisoryEKA27 hr

Nearby

Frost Advisories in California, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.